Posted by LuvMyHub on July 8, 2006, at 15:54:56
Hi all. I've been reading here for a long time but finally decided to post....I can't seem to find a lot of people with the same problem that I am experiencing. I am not sure what I have been diagnosed with because, as most of you have experienced, different doctors come up with different ailments as well as solutions. The only thing I know for sure is that I suffer most definitely with depression. One doctor thought I may be bipolar, I think bipolar II, the milder form with more downs than ups? Anyway, over the years I have been on Prozac, Wellbutrin, Lexapro, Risperdal....most of these either made me more anxious or aggravated or had side effects I could not live with. Prozac was the first medication I tried many years ago and if I remember correctly it actually seemed to work pretty well. I'm not sure why I stopped taking it, I think I was unhappy with the doctor and just stopped going. I am currently on Seroquel and Lamictal.....these started by yet another new psychiatrist....I also take Lyrica (how could I forget that one!) and Effexor which was prescribed by my GP. I have been on the Lamictal about 3 months...I've had no problem with a rash and it helped almost overnight for depression. I was elated that something was working. About 8 weeks ago my dose went up to 200 mg per day. The anti-depression qualities have basically pooped out. I felt numb and flat and although I don't dip down as low as I once did before it, I don't feel good either. The most disturbing thing about this medication is that right after my last dose increase, again about 8 weeks ago, I feel like I have the flu constantly. I will feel better for a couple of days and then feel like total crap again. And weirder yet, my JOINTS HURT!!! Especially my elbows....very strange and VERY annoying. I have had bloodwork done and all came out fine. Very odd. The only thing I can attribute it to is this Lamictal. I asked my pdoc about it and he had to grab his book to look up the possible symptoms...didn't instill much confidence. I love the Seroquel, it helps very much for sleep at night, and the Lyrica is GREAT and one of the best things that I have found so far...the only downside to that is that it literally doesn't have the same effect after a couple of days....I have to take breaks in between days for it to help to the full extent. I was on Neurontin before that and have some of that left over and can only say that it no longer works for me AT ALL......does nothing. That is a bummer because I was hoping to use that periodically if needed for the anxiety as I purchased so much of it and have so much left over. My pdoc tried to wean me off of the Effexor a couple of weeks ago, I've noticed very little upside to that drug. Although he tried to wean me off, what I considered to be slowly, about 2 days after the last dose....SICK AS A DOG.....FELT HUNGOVER AS HELL! Had to take it again to stop the illness and then it took about 24 hours to recover. I'm really pissed about that and seriously am afraid to go off of it. I'll have to wean off of it even more slowly and fear even that...worthless medication to me and I never would have started taken it had I known about these horrible withdrawals before hand. Like most, I didn't learn about those until AFTER I had been on it for a while. I guess I am most disturbed that the Lamictal seems to have stopped working and I feel like sh*t most days. I have to try something else, I am missing a lot of work and some days can't get out of bed all day. I think it is now making my depression WORSE. I'm sick of trying different meds but I know that I have to have them in some form or fashion to keep my chin up. I apologize for such a long post.....just wondering if anyone shares my experience with the Lamictal. I feel like I'm back at square one. The Lyrica is great for anxiety but can't be taken every day. I do have Xanax for anxiety but honestly, I don't see what the big fascination with that drug is, all it does is put me to sleep and I can get that with the Seroquel. Thanks for listening and sorry again for the long post.